It is currently Sat Aug 19, 2017 12:55 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Tue Sep 01, 2015 5:11 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 26, 2015 10:32 pm
Posts: 25
Hi,

I have a question for Dr. J or anyone who can advise on this. My hair has been falling out for some time now and it's to the point where I have bald spots on the back of my head. I am tapering my dose as quickly as I can, I was at 24 mg (too much, I know) and I am now at 14 mg. My question is: at what dose do you see hair growth return, at least to semi-normal? I'm really losing my mind over this as it's going to be very soon that it will be very noticeable, but I can only taper so fast. I tried to taper from 20 to 16 mg but a week later I was so messed up I had to go back up to 18mg and start tapering down again. Please, any information would be so appreciated. I'm terrified. Thanks.


Top
 Profile  
 
PostPosted: Wed Sep 02, 2015 12:55 pm 
Offline
6 Months or More
6 Months or More

Joined: Thu Feb 19, 2015 6:44 pm
Posts: 294
Location: Southern Ohio
Hey Steph,
That is odd, and a bit scary.
I have never heard of Subs causing such a condition. Are you getting plenty of vitamins? Sounds almost like some kind of a vitamin deficiency. But I am no expert.
I am curious to find out what others say about this.
Take care
Happy


Top
 Profile  
 
PostPosted: Wed Sep 02, 2015 1:26 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Sometimes hair loss can be caused by a hormonal imbalance or change. My hair started to fall out quite a bit after my son was born. Since then I lose a lot of hair, but not to the point of balding. I don't blame you for being freaked out. I would be concerned too. But I've also never heard of hair loss and sub being connected. I would have a doctor check your endocrine system. I hope you find the answers you seek!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Sep 02, 2015 4:53 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2301
Location: Tennessee
Like the others, I've never heard of suboxone causing ur hair to fall out either. It's not made mine fall out. I can only imagine how scary that must be for u. If I were u I'd definitely talk to a doctor about this. Sometimes we notice things after we get out of active addiction and level out on subs, our lives have settled down and we realize some health issues. I can totally understand why it looks like suboxone is the cause, but most of the time it doesn't have anything to do with sub.

I hope u get some help with this steph, so u can have peace of mind.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Wed Sep 02, 2015 9:59 pm 
Offline
Long Time Member
Long Time Member

Joined: Mon Sep 09, 2013 4:49 pm
Posts: 517
Steph

In my opinion a doctor visit is necessary. Be honest with your regular doc and ask him to draw blood to run every test he can think of. Stress can cause hair loss, a poor diet. Amy mentioned you thyroid,it may not be related to sub.

Please call the doc and let us know what he thinks.

Good luck


Top
 Profile  
 
PostPosted: Thu Sep 03, 2015 1:24 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 26, 2015 10:32 pm
Posts: 25
Thanks for your replies. I talked to my primary doc who used to be a suboxone licensed doctor and she said she's seen hair loss while on sub treatment because testosterone levels can decrease. She ordered a full CBC, thyroid panel and testosterone check so I'll get lab work today. I've done a lot of research online about subs and hair loss and it is a symptom. Not a common symptom, but effected up to 2% in the clinical trial. Seeing you tube videos of people with hair loss was freaky. Trying to taper as quickly as possible to get to the right dose so my hair and period comes back!


Top
 Profile  
 
PostPosted: Thu Sep 03, 2015 2:25 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Jeez, Steph, how annoying and scary for you! I would love it if you could send me links to any of the information you've found. I like to keep on top of these kinds of statistics. It's true that we've had some men here complain of low testosterone. It makes sense that it could affect women in the same way.

What we have seen is that side effects from sub typically occur when people are on a fairly high amount of it. I think that doctors prescribe a little enthusiastically, especially at the beginning.

I'm glad you're getting everything checked out so you don't miss anything that might also be affecting you! Finding the right dose of sub for you should be very helpful.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Thu Sep 03, 2015 3:43 pm 
Offline
Super Poster
Super Poster

Joined: Thu Aug 06, 2015 11:45 pm
Posts: 172
Hey,

I too noticed hair loss while on subs. I was on 16 mgs a day, and about once week I would have to pull about enough hair to knit a sweater out of my shower drain! And I knew it was my hair because my girls have their own bathroom. It freaked me out too, but since stopping I've noticed it happening less. Good luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group